Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 32, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 5, 2014, 1:43 AM CDT for 4 counties in Tennessee. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 1:43 AM CDT (06:43 UTC)
- Expired
- Jun 5, 2014, 7:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, TN, Carroll County, TN, Henry County, TN, Weakley County, TN
The radar
The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:30 AM CDT | FLASH FLOOD | Latham, TN | 18 INCHES OF WATER COVERING CONCORD RD IN LATHAM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 317 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
377
WGUS54 KMEG 050643
FFWMEG
TNC005-017-079-183-050945-
/O.NEW.KMEG.FF.W.0032.140605T0643Z-140605T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
143 AM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN TENNESSEE...
NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 445 AM CDT
* AT 142 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUNTINGDON...MCKENZIE...PARIS...CAMDEN AND PARIS LANDING STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3598 8801 3595 8800 3594 8792 3584 8795
3596 8864 3600 8870 3607 8870 3611 8875
3614 8886 3650 8881 3650 8805 3644 8805
3631 8795 3621 8794 3616 8791
$$2 follow-up statements
211
WGUS54 KMEG 050931
FFWMEG
TNC005-017-079-183-051245-
/O.EXT.KMEG.FF.W.0032.000000T0000Z-140605T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
431 AM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN TENNESSEE...
NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 745 AM CDT
* AT 431 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUNTINGDON...MCKENZIE...PARIS...CAMDEN AND PARIS LANDING STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3598 8801 3595 8800 3594 8792 3584 8795
3596 8864 3600 8870 3607 8870 3611 8875
3614 8886 3650 8881 3650 8805 3644 8805
3631 8795 3621 8794 3616 8791
$$989
WGUS74 KMEG 050948
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 AM CDT THU JUN 5 2014
TNC005-017-079-183-051245-
/O.CON.KMEG.FF.W.0032.000000T0000Z-140605T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEAKLEY TN-BENTON TN-CARROLL TN-HENRY TN-
448 AM CDT THU JUN 5 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
SOUTHERN HENRY...NORTHERN CARROLL...BENTON AND WEAKLEY COUNTIES...
AT 448 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUNTINGDON...
MCKENZIE AND CAMDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3603 8800 3597 8801 3595 8800 3594 8792
3584 8795 3596 8864 3600 8870 3607 8870
3611 8875 3614 8886 3639 8883 3621 8794
3616 8791
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 12:10 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 5, 12:10 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1210 AM CDT THU JUN 5 2014 .UPDATE... UPDATED FOR THE 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 730 PM CDT WED JUN 4 2014/ UPDATE...UPDATED FOR TOR WATCH 223 DISCUSSION... CONDITIONS ARE MARGINALLY FAVORABLE FOR TORNADOES ACROSS PORTIONS OF NORTH TENNESSEE...THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS. ONGOING SEVERE THUNDERSTORMS CONFIRMED TO HAVE PRODUCES TORNADOES TO OUR NORTH WILL SLOWLY MOVE SOUTH INTO THE MIDSOUTH OVER THE NEXT SEVERAL HOURS. AFTER SUNSET...CHANCES WILL SLOWLY DIMINISH FOR SEVERE THUNDERSTORMS AND TORNADOES...BUT STORMS MAY CONTINUE FOR QUITE A WHILE. && .PREV DISCUSSION... /ISSUED 335 PM CDT WED JUN 4 2014/ MIDAFTERNOON REGIONAL RADAR SHOWED AN EAST/WEST LINEAR CLUSTER OF THUNDERSTORMS JUST SOUTH OF ST LOUIS...MOVING EAST. NEARER TO THE MIDSOUTH... A SMALLER CONVECTIVE CLUSTER FORMED OVER THE OZARK PLATEAU OF SOUTHERN MO EARLIER THIS AFTERNOON. THESE STORMS DISSIPATED AS THE MOVED EAST/SOUTHEAST TOWARD NORTHEAST ARKANSAS. MIDAFTERNOON CUMULUS FIELD WAS RATHER FLAT ACROSS THE MIDSOUTH... OVERSPREAD BY A 12C 700MB THERMAL RIDGE AND SCATTERED HIGH CIRRUS. GFS PROJECTS HEIGHT FALLS SUFFICIENT TO BREAK DOWN THE MIDLEVEL THERMAL RIDGE TONIGHT...ALLOWING ELEVATED STORMS TO PERSIST INTO NORTHERN PORTIONS OF THE MIDSOUTH AS THEY DEVELOP SOUTHEAST ALONG THE 850/500MB THICKNESS GRADIENT. CONCURRENTLY...ANOTHER MCS WILL LIKELY TAKE SHAPE OVER THE CENTRAL HIGH PLAINS LATE TONIGHT...WITH THE RESULTANT MCV/REMNANT CONVECTION REDEVELOPING OVER NORTHEAST AR DURING THE HEAT OF THE DAY. RAIN CHANCES CONTINUE THROUGH THE WEEKEND...AS THE MIDSOUTH REMAIN UNDER THE PERIPHERY OF THE UPPER RIDGE CENTERED OVER TEXAS. MODEL DETAILS BECOME DIFFICULT TO RELY ON AFTER ABOUT DAY 2...DUE THE DIFFICULTY IN MODELING CONVECTIVE COLD POOLS THAT FORM EFFECTIVE MESOSCALE FRONTS. THAT SAID...BEST RAIN CHANCES THROUGH THE WEEKEND WILL LIKELY EXTEND FROM NORTHEAST AR...NORTHWEST TN...INTO THE TN RIVER VALLEY. MOS GUIDANCE MAX TEMPS WERE UNDERCUT...PARTICULARLY NORTH AND NORTHEAST OF THE MEMPHIS METRO...WHERE CLOUD COVER AND CONVECTIVE OUTFLOW WILL LIKELY BE MOST PROMINENT. PWB && .AVIATION... 06Z TAF SET CONVECTION WILL MOVE SOUTHWARD TOWARDS KJBR AND KMKL OVER THE NEXT COUPLE OF HOURS. WILL CONTINUE WITH TEMPO GROUP FOR LOWER CIGS/VSBYS ASSOCIATED WITH TSRAS. BY 10-11Z...EXPECT LINGERING SHRAS AND POSSIBLY MVFR CIGS TO CONTINUE AT KJBR AND KMKL THROUGH 14Z. THEREAFTER...LOW CONFIDENCE WITH REST OF FORECAST AS LATEST HRRR SHOWS A DYING MCS APPROACHING FROM THE WEST AFTER 15Z. IF MCS WOULD MOVE IN THEN SHRAS COULD KEEP CIGS AND/OR VSBYS MVFR INTO EARLY AFTERNOON. FOR NOW WILL CONTINUE WITH THE THOUGHT OF SCT TSRAS FROM DAYTIME HEATING DEVELOPING BETWEEN 17-20Z. CONVECTION WOULD DIMINISH AFTER 1Z. LIGHT S WINDS EXPECTED OVER NEXT COUPLE OF HOURS. THEREAFTER...LOW CONFIDENCE ON DIRECTION AS CONVECTION WILL PLAY HAVOC WITH DIRECTION/SPEED. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 4, 7:39 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 739 PM CDT WED JUN 4 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-060245- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 739 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF A LINE FROM PARAGOULD ARKANSAS TO PARSONS TENNESSEE TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH A SECONDARY THREAT OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH FOR THURSDAY AND FRIDAY. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY NIGHT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:41 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 49 min |
| Jun 4, 11:19 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Obion, Weakley | 41 min |
| Jun 4, 11:48 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry | 27 min |
| Jun 4, 11:55 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Obion, Weakley | 50 min |
| Jun 5, 12:47 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 43 min |
| Jun 5, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | Weakley | 49 min |
| Jun 5, 4:36 AM CDT | Flash Flood Warning | MEG | Benton, Carroll, Decatur, Henderson | 3 hr |
| Jun 5, 7:48 AM CDT | Areal Flood Warning | MEG | Benton, Carroll, Decatur, Henry | 6 hr |
| Jun 5, 8:24 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Weakley | 51 min |
| Jun 5, 8:44 AM CDT | Flash Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 39 hr |
| Jun 5, 9:06 AM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Gibson, Henderson, Madison | 3 hr |
| Jun 5, 11:37 AM CDT | Special Weather Statement | MEG | Madison | 23 min |
| Jun 5, 12:38 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Decatur, Dyer, Gibson, Haywood and 6 more | 3 hr |
| Jun 5, 1:15 PM CDT | Special Weather Statement | MEG | Haywood, Madison | 30 min |
| Jun 5, 1:20 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 40 min |
| Jun 5, 1:44 PM CDT | Areal Flood Warning | MEG | Benton, Carroll, Decatur, Henry | 6 hr |
| Jun 5, 2:02 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, Lauderdale, Madison and 2 more | 28 min |
| Jun 5, 2:05 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 2 more | 40 min |
| Jun 5, 2:11 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Fayette, Hardeman, Hardin, Haywood and 3 more | 4 hr |
| Jun 5, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 43 min |
| Jun 5, 2:36 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Dyer, Gibson, Henderson and 4 more | 24 min |
| Jun 5, 2:45 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 45 min |
| Jun 5, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Dyer, Gibson and 5 more | 47 min |
| Jun 5, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Hardin, McNairy, Madison | 45 min |
| Jun 5, 3:28 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson | 32 min |
| Jun 5, 3:29 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Decatur, Dyer, Gibson, Haywood and 6 more | 4 hr |
| Jun 5, 3:50 PM CDT | Special Weather Statement | MEG | Benton, Decatur | 10 min |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.